MAUDE Adverse Event Report: ARTHREX, INC. #2 FW W/TPR NDL 36.6MM 1/2 CIRCLE; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. #2 FW W/TPR NDL 36.6MM 1/2 CIRCLE; POLYETHYLENE SYNTHETIC SUTURE
Model Number #2 FW W/TPR NDL 36.6MM 1/2 CIRCLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 05/09/2023, it was reported by a sales representative via sems that an ar-7206 fiberwire needle is breaking.This was discovered during a case, device breaks during use.Per facility: "uses the wire when closing capsule after total hip, and the needle keeps breaking.Dr.Freeman has been experiencing this issue with multiple of the fiber wire needles in various cases.No harm to patient, broken needles are discarded, and new ones are used to finish the case.".
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing.

Brand Name
#2 FW W/TPR NDL 36.6MM 1/2 CIRCLE
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17053362
Report Number1220246-2023-06830
Device Sequence Number3376980
Product Code GAT
UDI-Device Identifier00888867041349
UDI-Public00888867041349
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number#2 FW W/TPR NDL 36.6MM 1/2 CIRCLE
Device Catalogue NumberAR-7206
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown